Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 18, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 5, 2022, 3:22 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 6, 2022, 8:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2022, 3:22 PM EDT (19:22 UTC)
- In effect from
- Aug 6, 2022, 8:00 AM EDT
- Expired
- Aug 7, 2022, 7:34 PM EDT
- In force
- 36 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754 WHUS41 KCAR 051922 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 322 PM EDT Fri Aug 5 2022 MEZ029-030-060330- /O.NEW.KCAR.BH.S.0018.220806T1200Z-220807T0000Z/ Coastal Hancock-Coastal Washington- 322 PM EDT Fri Aug 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
6 follow-up statements
213 WHUS41 KCAR 060016 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 816 PM EDT Fri Aug 5 2022 MEZ029-030-070000- /O.CON.KCAR.BH.S.0018.220806T1200Z-220807T0000Z/ Coastal Hancock-Coastal Washington- 816 PM EDT Fri Aug 5 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
810 WHUS41 KCAR 060714 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 314 AM EDT Sat Aug 6 2022 MEZ029-030-070000- /O.CON.KCAR.BH.S.0018.220806T1200Z-220807T0000Z/ Coastal Hancock-Coastal Washington- 314 AM EDT Sat Aug 6 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
217 WHUS41 KCAR 062216 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 616 PM EDT Sat Aug 6 2022 MEZ029-030-080000- /O.EXT.KCAR.BH.S.0018.000000T0000Z-220808T0000Z/ Coastal Hancock-Coastal Washington- 616 PM EDT Sat Aug 6 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the 80s Sunday may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ CB
782 WHUS41 KCAR 070747 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 347 AM EDT Sun Aug 7 2022 MEZ029-030-071600- /O.CON.KCAR.BH.S.0018.000000T0000Z-220808T0000Z/ Coastal Hancock-Coastal Washington- 347 AM EDT Sun Aug 7 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
136 WHUS41 KCAR 071945 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 345 PM EDT Sun Aug 7 2022 MEZ029-030-080000- /O.CON.KCAR.BH.S.0018.000000T0000Z-220808T0000Z/ Coastal Hancock-Coastal Washington- 345 PM EDT Sun Aug 7 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the upper 80s to around 90 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ VJN
641 WHUS41 KCAR 072334 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 734 PM EDT Sun Aug 7 2022 MEZ029-030-080045- /O.CAN.KCAR.BH.S.0018.000000T0000Z-220808T0000Z/ Coastal Hancock-Coastal Washington- 734 PM EDT Sun Aug 7 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 5, 11:59 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 5, 11:59 AM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1159 AM EDT Fri Aug 5 2022 .SYNOPSIS... A cold front will slowly move south across the region today, then stall near the Downeast coast later today through tonight. The front will dissipate Saturday while high pressure builds to our southeast. Another cold front will push into the area Sunday and stall. Low pressure will approach Sunday night and cross the area late Monday into Monday night. High pressure will build in from Canada on Tuesday and remain over the area Wednesday. && .NEAR TERM /THROUGH TONIGHT/... 1150am update...Front continues to sag southward through southern Aroostook County westward across Piscataquis County. Dew points are falling off nicely in the drier air behind the front. Still expecting the front to stall in the Downeast region this evening. The front will be the focus for afternoon thunderstorms that will affect the southern half of the forecast area this afternoon and evening. Expect activity to increase from the current radar depiction, but capped PoPs under 35 percent for Bangor and Downeast this afternoon. Locally heavy rainfall remains the only concern with thunderstorms given the deep moisture and expected storm motions. Previous Discussion... A cold front will slowly move south across the region today, then stall along the Downeast coast later today into tonight. High pressure will build across northern areas in the wake of the front. Isolated/scattered showers will occur across northern areas in advance of the front through early afternoon. Building high pressure will then bring partly sunny skies later this afternoon. Precipitable water values of 1.75 to 2.00 inches will persist across Downeast areas today in advance of the cold front. Expect scattered showers/thunderstorms across central and Downeast areas today in advance of the cold front. Thunderstorms this afternoon could produce locally heavy rains. The front will remain near the Downeast coast tonight, while high pressure builds across northern areas. Showers/thunderstorms will diminish across central and Downeast areas early tonight, with isolated showers possibly lingering Downeast overnight. Areas of fog could reduce visibilities along the Downeast coast again tonight where better low level moisture persists near the stalled frontal boundary. Partly cloudy/mostly clear skies are expected across northern areas tonight with building high pressure. High temperatures today will range from the upper 70s to around 80 north, to the lower to mid 80s Downeast. Low temperatures tonight will range through the 50s north, to the 60s Downeast. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... A frontal boundary will stall near the coast on Saturday as a southwesterly flow on the northwest side of a subtropical high becomes dominant across the area. The north will begin with low humidity early Saturday morning. The humid air will then return north during the day Saturday with dew points expected to be in the upper 60s north to near 70 over the south by late Saturday. Some clouds will linger Downeast while the north has a mostly sunny sky. Humidity will prevent the air from cooling much Saturday night with lows across the entire area in the upper 60s to near 70. A new cold front will push into the area Sunday bringing a chance of showers and scattered thunderstorms mainly over central and northern areas. The interior south will be hot with highs in the low 90s and apparent temperatures likely rising into the mid 90s or higher. This may require heat advisories again with the hottest weather expected over southern Piscataquis and central and southern Penobscot counties. The cold front will slowly push south, weaken and stall over the Downeast region Sunday night. Some showers may be along the front, mainly over central areas Sunday night. Otherwise, the north will be a bit cooler Sunday night with lows in the mid 50s as cooler drier air nudges in from the north. Downeast will remain humid with lows in the mid 60s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A small but vigorous shortwave will approach from the Great Lakes on Monday beginning to pull the frontal boundary Downeast back north as a warm front again. Timing of the arrival of this system varies quite a bit between forecast models with the GFS a bit quicker bringing rain through on Monday while the ECMWF and NAM are slower bringing the rain through Monday night. With the frontal boundary Downeast as the rain pushes in, will likely go stratiform rain over the north where overrunning should take place late Monday into Monday night. Some bands of heavy rain are possible as very moist air lifts north over the frontal boundary. Will keep showery rain central and south. Elevated convection will still be possible over the north so will include chance of thunder north too. Rain north and showers further south may continue into Monday night. Showers should taper off Tuesday as the low continues away. High pressure will then build in through mid- week bringing some slightly drier and cooler air over the north with southern areas remaining humid. A longwave trough will be over eastern Canada through late week as a corridor or relatively drier and cooler air swings east into our area beneath the trough. This should bring seasonable temperatures and a bit lower humidity throughout the area Thursday into Friday. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... NEAR TERM: Across northern areas, VFR/MVFR with isolated to scattered showers through early afternoon. VFR from mid afternoon through tonight. Across Downeast areas, variable conditions with low clouds and fog along with isolated to scattered showers and thunderstorms this morning. Variable conditions this afternoon and evening with showers and thunderstorms which could produce locally heavy rains. Generally VFR/MVFR tonight with decreasing shower chances. IFR/LIFR also possible along the Downeast coast with low clouds and fog. North/northwest winds 5 to 10 knots across northern areas today, with variable winds 5 to 10 knots central and Downeast. Variable winds 5 to 10 knots regionwide tonight. SHORT TERM: Saturday...VFR except possibly MVFR or IFR early near the coast. Light S wind. Saturday night...VFR lowering to MVFR or IFR near coast late. Light SW wind. Sunday...Possibly MVFR or IFR Downeast early. Otherwise, VFR possibly lowering to MVFR in showers north late. SW wind. Monday...VFR. Light NNE wind. Monday night...VFR, lowering to MVFR and possibly over the north. E wind becoming SE. Tuesday...VFR south, MVFR north, possibly lowering to IFR north. && .MARINE... NEAR TERM: Winds/seas below small craft advisory levels today through tonight. Isolated/scattered showers and thunderstorms today through this evening, then isolated showers overnight. Areas of fog today through tonight. SHORT TERM: Wind and seas will be below SCA through early next week. Humid air over the cooler waters will likely cause fog to persist through the weekend. A push of slightly drier air in from the north on Monday may improve visibility.&& .CLIMATE... Record warm low temperatures are possible on August 7th. Caribou: 68F, in 2003 Houlton: 67F, in 2003 Millinocket: 71F, in 1988 Bangor: 70F, in 2001 && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...MCW/Norcross Short Term...Bloomer Long Term...Bloomer Aviation...MCW/Norcross/Bloomer Marine...MCW/Norcross/Bloomer Climate...
Hazardous weather outlook, Aug 5, 8:44 AM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 844 AM EDT Fri Aug 5 2022 MEZ005-011-015-031-061245- Northern Penobscot-Central Penobscot-Southern Penobscot- Southern Piscataquis- 844 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for Central Highlands Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values in the mid to upper 90s are possible Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001>004-006-010-016-017-032-061245- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Southeast Aroostook-Central Piscataquis- Interior Hancock-Central Washington-Northern Washington- 844 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine and North Woods Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-061245- Coastal Hancock-Coastal Washington- 844 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-061245- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 844 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 5, 1:55 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Caribou ME
155 PM EDT Fri Aug 5 2022
MEZ006-032-051830-
Southeast Aroostook ME-Northern Washington ME-
155 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of north central
Washington County through 230 PM EDT...
At 155 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Haynesville, or 8 miles north of Danforth, moving
east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danforth, Haynesville, Weston, Orient, Bancroft, Forest City, Forest
and Lambert Lake.
This includes US Highway 1 near Orient.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4553 6755 4571 6797 4583 6791 4582 6778
4580 6781 4576 6781 4573 6778 4573 6781
4570 6780 4569 6782 4568 6780 4566 6772
4569 6773 4568 6772 4562 6767 4559 6753
4559 6752
TIME...MOT...LOC 1755Z 288DEG 21KT 4575 6786
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
FoisyThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:25 AM EDT | Dense Fog Advisory | CAR | Hancock, Washington | 4 hr |
| Aug 5, 1:55 PM EDT | Special Weather Statement | CAR | 35 min |
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.